Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 155, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 5, 2008, 12:12 AM CDT for LaPorte County, Starke County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 12:12 AM CDT (05:12 UTC)
- Expired
- Aug 5, 2008, 1:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 7:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 20.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 050512
SVRIWX
INC091-149-050615-
/O.NEW.KIWX.SV.W.0155.080805T0512Z-080805T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 AM CDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA PORTE COUNTY IN NORTHWEST INDIANA
STARKE COUNTY IN NORTHWEST INDIANA
* UNTIL 115 AM CDT/215 AM EDT/
* AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 11 MILES WEST OF OTIS...OR NEAR BURNS HARBOR...AND MOVING
SOUTHEAST AT 47 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TRAIL CREEK AND MICHIGAN CITY...
WESTVILLE...
LA PORTE...
KNOX...
LONG BEACH...
WANATAH AND LA CROSSE...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4176 8685 4174 8653 4166 8653 4166 8650
4155 8650 4153 8651 4152 8653 4144 8653
4144 8650 4120 8649 4118 8694 4172 8695
TIME...MOT...LOC 0512Z 291DEG 41KT 4159 8708
$$1 follow-up statement
000
WWUS53 KIWX 050545
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
145 AM EDT TUE AUG 5 2008
INC091-149-050615-
/O.CON.KIWX.SV.W.0155.000000T0000Z-080805T0615Z/
STARKE IN-LA PORTE IN-
1245 AM CDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHERN LA PORTE AND STARKE COUNTIES...
AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR SOUTH WANATAH...OR ABOUT 11 MILES SOUTHEAST OF
VALPARAISO...AND MOVING EAST AT 47 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KNOX...
NORTH JUDSON...
HAMLET...
BREMS...SOUTH CENTER AND SALEM HEIGHTS...
TOTO...
BASS LAKE AND GROVERTOWN...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4155 8694 4156 8679 4153 8663 4152 8653
4144 8653 4144 8650 4120 8649 4118 8694
TIME...MOT...LOC 0545Z 292DEG 41KT 4135 8680
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:35 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 4, 7:35 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 835 PM EDT MON AUG 4 2008 .UPDATE... PDS SEVERE WATCH NOW IN EFFECT FOR WESTERN HALF OF CWA AS COMPLEX TO THE WEST CONTINUES TO EVOLVE INTO WHAT MAY BE A SIGNIFICANT WIND EVENT. NUMEROUS REPORTS OF DAMAGE ALREADY STARTING TO CREEP IN WEST OF CHICAGO. LINE WILL CONTINUE TO RACE EAST AND EVENTUALLY MORE SOUTH EAST AT 50 TO 60 MPH. WATCH WAS CONFINED TO WESTERN AREAS AT THE MOMENT TO MONITOR THE PROGRESS WHERE THE STRONGEST WINDS FOCUS. GRIDS HAVE BEEN UPDATED TO GO CATEGORICAL WITH CONTINUED MENTION OF HEAVY RAIN AS SOME REDEVELOPMENT BEHIND THIS COMPLEX IS POSSIBLE INTO THE OVERNIGHT HOURS. && .PREV DISCUSSION... /ISSUED 650 PM EDT MON AUG 4 2008/ MESOSCALE DISCUSSION/AVIATION... COMPLEX OF THUNDERSTORMS HAS RAPIDLY DEVELOPED OVER THE LAST HOUR OR 2 OVER EASTERN IOWA IN AXIS OF EXTREME INSTABILITY. SFC BASED CAPES ACROSS MUCH OF ILLINOIS RANGING FROM 5000 TO 6500 J/KG AS TEMPS HAVE CLIMBED INTO THE 90S IN MANY AREAS WITH SFC DEWPTS IN THE UPPER 70S TO AROUND 80. THESE STORMS FORMED ON THE EDGE OF A STRONG 700 MB CAP AND SHOULD CONTINUE TO PROPAGATE EASTWARD ACROSS ILLINOIS...EVENTUALLY TAPPING ALL THE MSTR NOTED ABOVE. AT ITS PRESENT TRACK THIS COMPLEX WILL APPROACH OUR WESTERN COUNTIES AFTER 10 PM EDT. AT A MINIMUM VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL BE SEEN WITH THE STORMS. WITH LLJ EXPECTED TO INCREASE AND FEED INTO THE AREA TONIGHT,,,RISK FOR DAMAGING WINDS STILL IN PLACE IF COLD POOL CAN BE WELL ESTABLISHED. SEVERE REPORTS AT THIS POINT HAVE BEEN VERY LIMITED AT THIS POINT...POSSIBLY INDICATING THAT THE STORMS ARE NOT FULLY SFC BASED AS OF YET. CURRENTLY MONITORING AN AREA OF RAPIDLY INCREASE THETA E AIR FROM NE ILLINOIS INTO W CNTRL INDIANA PER SPC MESOANALYSIS PAGE. CONVERGENCE ALSO INCREASING HERE. THIS AREA IS ON THE WESTERN EDGE OF CLOUD COVER SO WILL NEED TO BE MONITORED CLOSELY FOR DEVELOPMENT OF STORMS. MAY REMAIN QUIET ALONG IT BUT COULD HELP FEED THE COMPLEX AS IT DRAWS CLOSER. AT THIS TIME WILL LEAVE GRIDS ALONE. TIMING BEING AFTER 3Z MAY REQUIRE A BIT OF AN UPDATE IN NEXT HOUR OR SO BUT WILL WATCH THINGS. FOR AVIATION...CHALLENGES ARE OBVIOUS WITH THE STORMS MOVING IN. WILL MAKE SOME CHANGES TO KEEP THINGS DRY UNTIL AROUND 2 TO 3Z AND THEN START WITH A TEMPO GROUP UNTIL TIMING IS BETTER ESTABLISHED. LOCAL WIND GUSTS OF 40 KTS OR GREATER STILL A FAIRLY SAFE BET SO WILL KEEP THAT GOING. BEYOND 12Z NO CHANGES WILL BE MADE AS AFTER EFFECTS OF CONVECTION TONIGHT WILL PLAY A KEY ROLE IN POTENTIAL FOR STORMS TOMORROW. PREV DISCUSSION... /ISSUED 323 PM EDT MON AUG 4 2008/ SHORT TERM... TONIGHT THROUGH TUESDAY POTENT SW TROUGH OVER NW IA EMBEDDED IN A BROAD UPPER TROUGH OVER MB...WILL BE THE FOCUS FOR TS CHANCES OVERNIGHT WHEN COUPLED WITH THE COMPOSITE OUTFLOW/FRONTAL BOUNDARY OVER EASTERN IA. FARTHER NE...REMNANT MCV FORM LAST NIGHT/S CONVECTION IS CONTINUING TO TRAVERSE SOUTHERN WI...AND WILL BEGIN TO TURN SE TOWARD THE FA...FOLLOWING H85-H3 SHEAR VECTORS AROUND THE STAUNCH UPPER RIDGE OVER THE SOUTHERN US. AFOREMENTIONED FEATURES WILL PROVIDED THE FOCUS FOR SHOWER AND THUNDERSTORMS THIS EVENING AND OVERNIGHT. MCV OVER WI COUPLED WITH AN APPROACHING MID LEVEL IMPULSE WILL CONTINUE TO SUPPORT INCREASED LL FLOW...ADVECTING EXTREMELY WARM AND MOIST AIR IN THE H92-H85 LAYER. DVN/ILX 12A SOUNDINGS CONFIRM VERY UNSTABLE RICH THETA-E AIR IN PLACE. THE INCREASED ADVECTION OF THIS AIR MASS INTO THE FA ALOFT HAS ALREADY SUPPORTED CONVECTION THIS MORNING AND AFTERNOON AND WILL CONTINUE TO DO SO OVERNIGHT. AS MENTIONED ABOVE...EXPECTING MCV OVER WI TO CONTINUE TO DROP SOUTH INTO THE FA THROUGH LATE AFTERNOON AND EARLY EVENING. THIS SYSTEM WILL BE SUPPORTED BY SELF INDUCED INCREASED LL FLOW UNDER STEEP LAPSE RATES...SUPPORTING CONVECTIVE DEVELOPMENT ON ITS SE FLANK. THE BIG SHOW LOOKS TO BE LATER THIS AFTERNOON/EVENING. FRONTAL BOUNDARY OVER IA WILL EVENTUALLY CONVECT THIS AFTERNOON SUPPORTING RAPID TS DEVELOPMENT...AS MID LEVEL COOLING PER THE ADVANCING MID LEVEL WAVE FURTHER BREAKS DOWN ANY CIN IN PLACE. ELEVATED CONVECTION IS ALREADY OCCURRING OVER WESTERN IA...INDICATING VERY STRONG FORCING/INSTABILITY IN PLACE. INCREDIBLE SFC INSTABILITY IS EVIDENT OVER SE IA WITH SB CAPE/S AOA 6000 J/KG. TS SHOULD QUICKLY TRANSITION INTO A FORWARD PROPAGATING MCS...FOLLOWING THE QUASISTATIONARY COMPOSITE BOUNDARY IN PLACE ACROSS THE REGION. GIVEN PROGGED INCREASING FLOW AT H95-H85 OVERNIGHT...EXPECTING THETA-E RICH AIR TO CONTINUE TO BE ADVECTED INTO THIS SYSTEM...SUPPORTING PROPAGATION THROUGH MUCH OF THE CWA. STEEP MID LEVEL LAPSE RATES H85-H5/MID LEVEL DRY AIR IN PLACE/0-3 KM SHEAR OF 35 TO 40 KNOTS/AND AMPLE INSTABILITY IN PLACE WILL SUPPORT A DAMAGING WIND THREAT WITH THIS SYSTEM AS PROPAGATES EAST. HEAVY RAIN WILL ALSO BE EXPECTED WITH THE MOST INTENSE CORES...AS A QUICK INCH OR TWO WOULD NOT BE OUT OF THE THE REALM OF POSSIBILITY. TIMING OF TS COMPLEX IS STILL A QUESTION MARK AT THIS TIME. HAVE OPTED FOR HIGHEST POPS THIS EVENING WHEN BETTER PARAMETERS WILL BE IN PLACE...TRANSITIONING TO 60S AFTER 06Z. ONCE AGAIN...FORECAST MODELS ARE ALL OVER THE BOARD WITH DETAILS...AND SO HAVE NOT FAVORED ANY PARTICULAR MODEL RELYING MOSTLY IN PROFILER/SAT/SFC OBS/WATER VAPOR TRENDS. TUESDAY...COMPOSITE OUTFLOW INSTABILITY AXIS WILL MOST LIKELY BE FORCED SOUTH WITH OVERNIGHT CONVECTION...SHIFTING BETTER PRECIP CHANCES SOUTH OF THE FA. SYNOPTIC FRONTAL BOUNDARY WILL PROGRESS SOUTH ACROSS THE FA IN RESPONSE TO ADVANCING SFC HIGH PRESSURE. LINGERING MOISTURE COUPLED WITH DAYTIME HEATING UNDER HEIGHT FALLS ALOFT MAY SUPPORT SH/TS CHANCES UNDER DAYTIME HEATING...OPTED FOR 40 POPS IN THE AFTERNOON WITH DRYING NW TO SE IN THE EVENING. TEMPS ARE STILL QUESTIONABLE GIVEN LINGERING CLOUDS AND UNCERTAIN MIXING HEIGHTS. OPTED FOR MIDDLE OF ROAD APPROACH FOR NOW. LONG TERM...WEDNESDAY THROUGH MONDAY ONLY A FEW MINOR CHANGES MADE AS MEDIUM RANGE MODELS CONTINUE TO HAVE SURPRISINGLY GOOD HANDLE ON PATTERN EVOLUTION LATE THIS WEEK INTO THE UPCOMING WEEKEND. UPPER LOW SOUTH OF THE ALEUTIAN ISLANDS WILL DIG SOUTHEASTWARD LATE THIS WEEK WHICH WILL RESULT IN HIGH AMPLITUDE FLOW DOWNSTREAM...WITH A FULL LATITUDE RIDGE OVER THE ROCKY MOUNTAIN CHAIN AND A HIGHLY ANOMALOUS CLOSED UPPER LOW OVER SOUTHEAST CANADA AND THE EASTERN GREAT LAKES BY FRIDAY INTO THE WEEKEND. SO...UNSEASONABLY LOW HUMIDITY AND BLO NORMAL TEMPS STILL LOOK LIKE A GOOD BET FRIDAY THROUGH MONDAY...WITH THIS PATTERN LIKELY CONTINUING INTO MUCH OF NEXT WEEK WITH BLOCKING OVER CANADA/GREENLAND AND CONTINUED NEG NAO. MAIN FORECAST ISSUES THIS PACKAGE REVOLVE AROUND PRECIP CHANCES WITH SHORTWAVE/SFC TROUGH PASSAGE ON THURSDAY AND DIURNALLY DRIVEN INSTABILITY SHOWERS NEAR COLD POOL FRIDAY AND SATURDAY. IN BOTH INSTANCES...IT STILL APPEARS AS IF BETTER FORCING...INSTABILITY...AND DEEPER MOISTURE WITH CYCLONIC FLOW WILL MAINLY STAY FURTHER NORTH AND EAST. DECIDED TO ADD LOW CHC POPS FOR THURSDAY AS PROGGED UPPER LEVEL DIVERGENCE ASSOCIATED WITH UPPER JET ON BACKSIDE OF DEEPENING UPPER LOW COMBINED WITH INSTABILITY PER SOME COOLING ALOFT AND WEAK MOISTURE CONV ALONG SFC TROUGH MAY BE JUST ENOUGH FOR A FEW SHOWERS ACROSS NORTHERN/EASTERN AREAS ON THURSDAY. ALSO ADDED LOW CHC POPS FOR FRIDAY AFTERNOON ACROSS NORTHWEST OH NORTHWARD INTO THE HILLSDALE AREA AS LATEST GUIDANCE CONTINUES TO PAINT THIS AREA ON FAR WESTERN EXTENT OF COLD POOL AND DEEPER MOISTURE. OTHERWISE...DRY/COOL WEATHER WILL LIKELY PREVAIL SUNDAY INTO MONDAY AS SFC RIDGE OF HIGH PRESSURE SETTLES INTO THE GREAT LAKES AND OHIO VALLEY FROM THE UPPER MIDWEST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...CHAMBERLAIN LONG TERM...STEINWEDEL AVIATION...FISHER UPDATE...FISHER
Hazardous weather outlook, Aug 4, 8:14 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 914 PM EDT MON AUG 4 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 914 PM EDT MON AUG 4 2008 /814 PM CDT MON AUG 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT ...THREAT FOR WIDESPREAD WIND DAMAGE IN AREAS... A LINE OF SEVERE THUNDERSTORMS WILL RACE EAST OUT OF NORTHERN ILLINOIS INTO WESTERN INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN THIS EVENING AND CONTINUE EAST OVERNIGHT. WINDS IN EXCESS OF 60 MPH ARE POSSIBLE ANYWHERE ALONG THE LINE. HOWEVER...AN ENHANCED THREAT FOR WINDS IN EXCESS OF 80 MPH WILL EXIST IN A NARROW CORRIDOR. IN ADDITION...LOCALLY HEAVY RAIN WILL ACCOMPANY THIS LINE. AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG THE LEADING EDGE OF THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE TUESDAY. PRIMARY THREATS INCLUDE DAMAGING WINDS AND ISOLATED LARGE HAIL ESPECIALLY IN THE AFTERNOON. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOW BE UNDERWAY FOR WESTERN PARTS OF THE FORECAST AREA WITH ACTIVATION LIKELY IN EASTERN AREAS OVERNIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-060115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 914 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHEASTERN LAKE MICHIGAN THIS EVENING...BRINGING WITH IT WIND IN EXCESS OF 60 KTS...HIGH WAVES AND FREQUENT LIGHTNING. CONDITIONS WILL ALSO BE FAVORABLE FOR SEICHES LATE TONIGHT IN THE WAKE OF THIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON TUESDAY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE TUESDAY. WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Aug 4, 11:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1204 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1204 AM HEAVY RAIN 8 WSW FORT WAYNE 41.03N 85.28W
08/05/2008 M0.50 INCH ALLEN IN COCORAHS
0.50 INCHES IN 10 MINUTES
&&
EVENT NUMBER IWX0801793
LMKLocal storm report, Aug 4, 11:07 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1207 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1206 AM TSTM WND GST MARION 40.55N 85.67W
08/05/2008 E55 MPH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX0801794
LMKLocal storm report, Aug 4, 11:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 PM LIGHTNING COLUMBIA CITY 41.16N 85.48W
08/04/2008 WHITLEY IN EMERGENCY MNGR
SUBSTATION HIT BY LIGHTNING. POWER OUTAGES IN COLUMBIA
CITY. SEVERAL FIRES DUE TO LIGHTNING STRIKES IN COLUMBIA
CITY AND SOUTH OF THE CITY.
&&
EVENT NUMBER IWX0801795
LMKLocal storm report, Aug 4, 11:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND GST CONVOY 40.92N 84.71W
08/05/2008 M41 MPH VAN WERT OH EMERGENCY MNGR
&&
EVENT NUMBER IWX0801796
LMKLocal storm report, Aug 4, 11:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1239 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND DMG MARION 40.55N 85.67W
08/04/2008 GRANT IN TRAINED SPOTTER
TREES AND POWERLINES DOWN IN MARION...WINDS ESTIMATED
AT OVER 60 MPH
&&
EVENT NUMBER IWX0801797
BJSLocal storm report, Aug 5, 12:12 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ST. JOSEPH 42.10N 86.49W
08/04/2008 BERRIEN MI LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN TOWN
&&
EVENT NUMBER IWX0801798
BJSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:16 PM CDT | Special Marine Warning | IWX | 119 min | |
| Aug 4, 8:37 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Pulaski, Saint Joseph, Starke, White | 68 min |
| Aug 4, 8:48 PM CDT | Tornado Warning | IWX | LaPorte, Starke | 42 min |
| Aug 4, 9:06 PM CDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 54 min |
| Aug 4, 9:14 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaGrange, Marshall and 7 more | 61 min |
| Aug 4, 9:17 PM CDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Starke | 58 min |
| Aug 4, 9:38 PM CDT | Severe Thunderstorm Warning | IWX | White | 39 min |
| Aug 4, 9:43 PM CDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 45 min |
| Aug 4, 9:59 PM CDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 47 min |
| Aug 5, 12:06 AM CDT | Special Marine Warning | IWX | 54 min | |
| Aug 5, 12:32 AM CDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 118 min |
| Aug 5, 2:51 AM CDT | Areal Flood Advisory | IWX | Cass, Fulton, LaPorte, Miami, Pulaski, Starke and 1 more | 114 min |
| Aug 5, 3:34 AM CDT | Flash Flood Warning | IWX | LaPorte, Starke | 6 hr |
| Aug 5, 4:28 AM CDT | Flash Flood Warning | IWX | Fulton, Pulaski | 3 hr |
| Aug 5, 4:57 AM CDT | Flash Flood Warning | IWX | Cass, Miami, White | 5 hr |
| Aug 5, 10:22 AM CDT | River Flood Watch | IWX | Carroll, White | 27 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.